A case of dapsone overdose induced methemoglobinemia Yüksek doz dapson alimina bağli methemoglobınemı olgusu


Katırcı Y., Başpınar İ., KARAMERCAN M. A. , Coşkun F.

Duzce Medical Journal, vol.16, no.3, pp.40-41, 2014 (Scopus) identifier

  • Publication Type: Article / Article
  • Volume: 16 Issue: 3
  • Publication Date: 2014
  • Journal Name: Duzce Medical Journal
  • Journal Indexes: Scopus
  • Page Numbers: pp.40-41
  • Gazi University Affiliated: Yes

Abstract

© 2012 Düzce Medical Journal.Dapsone is a drug with potent anti-inflammatory and anti-parasitic activities, which was previously used almost exclusively for the treatment of leprosy. Dapson rarely induce oxidation of haemoglobin which overwhelms the activity of intrinsic red cell methaemoglobin reductase resulting in significant methaemoglobinaemia. Methylene blue and hemodialysis are considered as treatment options of metheamoglobinemia together with supportive treatment. Here in we present a case of methemoglobinemia due to intentional ingestion of 4 gr dapson.